Addiction Survivors

Notices

Reply
Unread 02-14-2014, 12:37 PM   #1
MicheleJ
Senior Member
 
MicheleJ's Avatar
 
Posts: 714
Default BAD Sub Side Effects

I was on Subs for 4 years, 8 mg. per day. I went to detox in July of 2013, (this past July), and they cut me off cold turkey & I felt like death & took Klonopin for a while, then I took Subs again in a lower dose for about two weeks or so. I went to detox again, they properly tapered me off & I was fine, physically. There were some more short term uses of Subs, & then being detoxed from them, but eventually I was always okay.

Early last month, I was completely off Sub & everything, because I had just gotten out of rehab. I was taking Oxy's only for about a little over a week. I had also taken Klonopins at the end. Then I went to detox/rehab for 30 days. They used Sub for my detox. I just returned home from rehab 3 days ago.

Since my mental obsessions were so bad, I decided to take Subs, for about a year, while I build a strong foundation for recovery. I took 8mg the first & second day I was home, & 6mg today, to cut down because of what's happening.

What's happening is that I'm getting so incredibly dizzy that I need actually to lye down so that I don't fall over. My ears ring, I feel "weird", and it's affecting my personality. I'm also getting so tired that I just sleep, way too much. I'm getting headaches, and my hands are twitching. All twitching had actually finally gone away after I was off Sub for a while, and I had it bad. I can't go through that again.

I'm scared because this isn't normal, never happened before, plus---I'm not "supposed to" be on Sub--My family would be furious. I never had these problems before when no one even knew about Sub!! I'm lucky that due to the snow, I haven't been able to see my family yet since I've been home from rehab. I do live with my good friend, though, who also said he'd leave if I use again--even Sub. They know absolutely nothing about addiction. Obviously, I'm not trusted at all, either, and I can tell he's trying to buy my "excuses" for this behavior, but I can also tell that he's suspicious as hell.

I plan on either tapering down or tapering off if these symptoms don't go away. Is it possible for me to just stop cold turkey without withdrawal if I have to--Since I've only been on Sub for 3 days? I just have to get off, unless I know for 100% certain all of these affects will stop extremely soon. I also can't be in obvious withdrawal! My friend took off 11 days for my return home from rehab, plus, we're snowed in---So it's obviously extremely difficult to be going through this--yet alone with having to constantly be on guard & doing the best to act like everything is just fine. Please Help!
__________________
MicheleJ

Last edited by MicheleJ; 02-14-2014 at 12:44 PM..
MicheleJ is offline   Reply With Quote
Unread 02-14-2014, 12:55 PM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi Michele, welcome back. I'll post in your other thread too.

It sounds like you started at way too high of a dose. Especially if you had been off of opiates for a while. In hindsight, it would have been better to start low (1 or 2mg) and increase up IF you needed to. You can do a couple of things. Stop and see what happens. Or just skip a day or two and then take only 1mg or 2mg and stick with that to see how that works for you.

Does that make sense?

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 02-14-2014, 03:36 PM   #3
MicheleJ
Senior Member
 
MicheleJ's Avatar
 
Posts: 714
Default

Hi Nancy,
Thank you. Yes--That makes perfect sense. That was probably way too high of a dose to start on. I obviously can't just take the same dose I was on previously. I don't want to discontinue taking Subs, though, because I believe they will help me. The only way would be if these horrible side affects would continue on a long term or permanent basis. I'm going to try 2mg tomorrow & then stay at 2mg. That's similar to the tapers that I was put on at detoxes that actually worked. I was on 2 Sub tapers that they made me jump off at 2mg--& I had zero issues afterward in regard to a Sub, well--except for very bad twitches. That way, if for some odd reason the awful effects don't go away--I can just jump off then.

I should have realized that the dose was too high for me to start at after being off of Subs & opiates for a month. I should have known better. I had no physical symptoms at all. Anyway--Nancy saved the day, as usual. Thanks again, Nancy.
__________________
MicheleJ
MicheleJ is offline   Reply With Quote
One User Says Thank You to MicheleJ For This Useful Post:
Thank You (02-14-2014)
Unread 02-14-2014, 06:46 PM   #4
NancyB
Administrator
 
Posts: 25,466
Default

Hi Michele, I'm glad it made sense.

Let us know how it goes for you taking 2mg. Hopefully those horrid side effects will go away and you won't have to worry about them at all.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 02-15-2014, 09:27 AM   #5
nan
Senior Member
 
nan's Avatar
 
Posts: 2,398
Default

Hi MichelleJ, Wow, am I ever glad to see you back and doing so well! I sure agree with NancyB that the dose was too high. If you have cut down you will notice the difference in your side effects. In fact, it probably wouldn't have hurt to even skip a day because of the long half-life of the medication.

I do understand your family's concerns because every one suffers when a loved one is addicted, and they have worried considerably over this past year or so. Yet, it seems they do not understand the use of medication in a recovery program-so imo you just do what you know you need to do to stay in treatment. You have a very good plan set up and I am so happy to hear from you that you are on an upward course.

Keep posting and let us know how you are doing!

nan
nan is offline   Reply With Quote
Unread 02-15-2014, 09:35 AM   #6
MicheleJ
Senior Member
 
MicheleJ's Avatar
 
Posts: 714
Default

Hi,
I just wanted to say that what I thought were "Bad Side Effects" from Sub--Have nothing at all to do with Sub. I was actually mistakenly taking Clonidine, & believe these horrendous side effects are from them, not Sub. I am feeling so incredibly bad and extremely tired, that I decided to check all my meds, & read about side effects, etc..---& I realized this error.
I haven't taken any Clonidine since last night, but I still feel dizzy. Does anyone know how to safely raise blood pressure? I believe drinking water would help. Any other methods?
I still reduced my Sub dose today. I took 4mg & will then go down to 2mg either tomorrow or Monday. I really can't tell too much how I feel until this Clonadine wears off & my blood pressure gets back to normal. I feel so exhausted, out of it, dry mouth, dizzy as hell--It's awful.
Trying to save money, I have been taking my "Leftover " meds, and I thought I was taking Vistaril--4X per day, which I know doesn't cause any side effects--But--I was taking. .02mg of Clonadine. 4X per day!! For about 3 days!! And, assuming it was the Sub causing the side effects.
Lesson here--Be sure to label all meds---Or--Go to Pill Identifier before taking any unlabeled meds. I was lucky, this could have been a deadly mistake.
__________________
MicheleJ

Last edited by MicheleJ; 02-15-2014 at 09:42 AM..
MicheleJ is offline   Reply With Quote
2 Users Say Thank You to MicheleJ For This Useful Post:
Thank You (02-16-2014), Thank You (02-20-2014)
Unread 02-16-2014, 07:43 PM   #7
asouth32
Senior Member
 
asouth32's Avatar
 
Posts: 659
Default

My husband has had to take Clonidine for BP and he hates it. I mean he absolutely despises the stuff. If he takes it, it makes him so sleepy and then he is drug down the next day completely. He has had to take it here recently because where we aren't able to get back and forth to the doctor to get his normal BP refilled. It will be awesome to get a vehicle, if we can ever get one LOL.
asouth32 is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 11:33 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors